Advertisement

Lobachevskii Journal of Mathematics

, Volume 39, Issue 9, pp 1343–1352 | Cite as

Quasiconformal Mappings in the Theory of Semi-linear Equations

  • V. GutlyanskiĭEmail author
  • V. Ryazanov
Part 2. Special issue “Actual Problems of Algebra and Analysis” Editors: A. M. Elizarov and E. K. Lipachev
  • 5 Downloads

Abstract

We study the Dirichlet problem with continuous boundary data in simply connected domains D of the complex plane for the semi-linear partial differential equations whose linear part has the divergent form. We prove that if a Jordan domain D satisfies the so-called quasihyperbolic boundary condition, then the problem has regular (continuous) weak solutions whose first generalized derivatives by Sobolev are integrable in the second degree. We give a suitable example of a Jordan domain with the quasihyperbolic boundary condition that fails to satisfy both the well-known (A)-condition and the outer cone condition. We also extend these results to some non-Jordan domains in terms of the prime ends by Caratheodory. The proofs are based on our factorization theorem established earlier. This theorem allows us to represent solutions of the semilinear equations in the form of composition of solutions of the corresponding quasilinear Poisson equation in the unit disk and quasiconformal mapping of D onto the unit disk generated by the measurable matrix function of coefficients. In the end we give applications to relevant problems of mathematical physics in anisotropic inhomogeneous media.

Keywords and phrases

conformal and quasiconformal mappings semi-linear elliptic equations anisotropic and inhomogeneous media 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    L. V. Ahlfors, Lectures on Quasiconformal Mappings, Vol. 10 of Van Nostrand Mathematical Studies (Van Nostrand, Toronto, New York, London, 1966).Google Scholar
  2. 2.
    K. Astala, T. Iwaniec, and G. J. Martin, Elliptic Partial Differential Equations and Quasiconformal Mappings in the Plane, Vol. 48 of Princeton Mathematical Series (Princeton Univ. Press, Princeton, 2009).zbMATHGoogle Scholar
  3. 3.
    K. Astala and P. Koskela, “Quasiconformal mappings and global integrability of the derivative,” J. Anal. Math. 57, 203–220 (1991).MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    R. Aris, The Mathematical Theory of Diffusion and Reaction in Permeable Catalysts (Clarendon, Oxford, 1975), Vols. 1, 2.zbMATHGoogle Scholar
  5. 5.
    M. G. Arsove, “The Osgood–Taylor–Caratheodory theorem,” Proc. Am. Math. Soc. 19, 38–44 (1968).MathSciNetzbMATHGoogle Scholar
  6. 6.
    G. I. Barenblatt, Ja. B. Zel’dovic, V. B. Librovich, and G. M. Mahviladze, The Mathematical Theory of Combustion and Explosions (Consult. Bureau, New York, 1985).Google Scholar
  7. 7.
    J. Becker and Ch. Pommerenke, “Hölder continuity of conformal mappings and nonquasiconformal Jordan curves,” Comment. Math. Helv. 57, 221–225 (1982).MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    B. V. Bojarski, “Homeomorphic solutions of Beltrami systems,” Dokl. Akad. Nauk SSSR 102, 661–664 (1955).MathSciNetGoogle Scholar
  9. 9.
    B. V. Bojarski, “Generalized solutions of a system of differential equations of the first order and elliptic type with discontinuous coefficients,” Mat. Sb. 43 (85), 451–503 (1957).MathSciNetGoogle Scholar
  10. 10.
    B. Bojarski, V. Gutlyanskii, O. Martio, and V. Ryazanov, Infinitesimal Geometry of Quasiconformal and Bi-Lipschitz Mappings in the Plane, Vol. 19 of EMS Tracts in Mathematics (Eur. Math. Soc., Zürich, 2013).CrossRefzbMATHGoogle Scholar
  11. 11.
    M. Borsuk and V. Kondratiev, Elliptic Boundary Value Problems of Second Order in Piecewise Smooth Domains, Vol. 69 of North-Holland Mathematical Library (Elsevier Science, Amsterdam, 2006).Google Scholar
  12. 12.
    C. Caratheodory, “Uber die gegenseitige Beziehung der Rander bei der konformen Abbildungen des Inneren einer Jordanschen Kurve auf einen Kreis,” Math. Ann. 73, 305–320 (1913).MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    C. Caratheodory, “Über die Begrenzung der einfachzusammenhängenderGebiete,” Math. Ann. 73, 323–370 (1913).MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    E. F. Collingwood and A. J. Lohwator, The Theory of Cluster Sets, Vol. 56 of Cambridge Tracts in Mathematics and Mathematical Physics (Cambridge Univ. Press, Cambridge, 1966).CrossRefGoogle Scholar
  15. 15.
    J. I. Diaz, Nonlinear partial differential equations and free boundaries, Vol. 1: Elliptic Equations, Vol. 106 of Research Notes inMathematics (Pitman, Boston, 1985).Google Scholar
  16. 16.
    F. W. Gehring, Characteristic Properties of Quasidisks, Vol. 84 of Seminaire de Mathematiques Superieures (Press. de Univ. Montreal,Montreal, Quebeck, 1982).Google Scholar
  17. 17.
    F. W. Gehring and K. Hag, The Ubiquitous Quasidisk, Vol. 184 of Mathematical Surveys and Monographs (Am. Math. Soc., Providence, RI, 2012).Google Scholar
  18. 18.
    F. W. Gehring and O. Martio, “Quasiextremal distance domains and extension of quasiconformal mappings,” J. AnalyseMath. 45, 181–206 (1985).MathSciNetzbMATHGoogle Scholar
  19. 19.
    D. Gilbarg and N. Trudinger, Elliptic Partial Differential Equations of Second Order, Vol. 224 of Grundlehren der Mathematischen Wissenschaften (Springer, Berlin, 1983).CrossRefGoogle Scholar
  20. 20.
    V. Ya. Gutlyanskii, O. V. Nesmelova, and V. I. Ryazanov, “On quasiconformal maps and semilinear equations in the plane,” J. Math. Sci. (US) 229, 7–29 (2018).CrossRefzbMATHGoogle Scholar
  21. 21.
    V. Ya. Gutlyanskii, O. V. Nesmelova, and V. I. Ryazanov, “On the Dirichlet problem for quasilinear Poisson equations,” Proc. Inst. Appl. Math. Mech., NAS Ukr. 31, 28–37 (2017).zbMATHGoogle Scholar
  22. 22.
    V. Ya. Gutlyanskii and V. I. Ryazanov, The Geometric and Topological Theory of Functions and Mappings (Naukova Dumka, Kiev, 2011) [in Russian].zbMATHGoogle Scholar
  23. 23.
    V. Gutlyanskii, V. Ryazanov, U. Srebro, and E. Yakubov, The Beltrami Equation: A Geometric Approach, Vol. 26 of Developments in Mathematics (Springer, New York etc., 2012).CrossRefzbMATHGoogle Scholar
  24. 24.
    I. Kuzin and S. Pohozaev, Entire Solutions of Semi-linear Elliptic Equations, Vol. 33 of Progress in Nonlinear Differential Equations and their Applications (Birkhäuser, Basel, 1997).zbMATHGoogle Scholar
  25. 25.
    E. M. Landis, Second Order Equations of Elliptic and Parabolic Type, Vol. 171 of Translations of Mathematical Monographs (Am. Math. Soc., Providence, RI, 1998).Google Scholar
  26. 26.
    O. A. Ladyzhenskaya and N. N. Ural’tseva, Linear and Quasilinear Elliptic Equations (Academic, New York, London, 1968).zbMATHGoogle Scholar
  27. 27.
    O. Lehto and K. I. Virtanen, QuasiconformalMappings in the Plane, 2nd ed. (Springer, Berlin,Heidelberg, New York, 1973).CrossRefzbMATHGoogle Scholar
  28. 28.
    M. Marcus and L. Veron, Nonlinear Second Order Elliptic Equations Involving Measures, Vol. 21 of De Gruyter Series in Nonlinear Analysis and Applications (De Gruyter, Berlin, 2014).Google Scholar
  29. 29.
    O. Martio, V. Ryazanov, U. Srebro, and E. Yakubov, Moduli in Modern Mapping Theory (Springer, New York, 2009).zbMATHGoogle Scholar
  30. 30.
    R. M. Nasyrov and S. R. Nasyrov, “Convergence of S. A. Khristianovich’s approximate method for solving the Dirichlet problem for an elliptic equation,” Dokl. Akad. Nauk SSSR 291, 294–298 (1986) [in Russian].MathSciNetzbMATHGoogle Scholar
  31. 31.
    W. Osgood and E. Taylor, “Conformal transformations on the boundaries of their regions of definition,” Trans. Am. Math. Soc. 14, 277–298 (1913).MathSciNetzbMATHGoogle Scholar
  32. 32.
    S. I. Pokhozhaev, “On an equation of combustion theory,” Math. Notes 88, 48–56 (2010).MathSciNetCrossRefzbMATHGoogle Scholar
  33. 33.
    M. Vuorinen, Conformal Geometry of Quasiregular Mappings, Lecture NotesMath. 1319 (1988).Google Scholar
  34. 34.
    S. E. Warschawski, “On differentiability at the boundary in conformal mapping,” Proc. Am. Math. Soc. 12, 614–620 (1961).MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2018

Authors and Affiliations

  1. 1.Institute of Applied Mathematics and Mechanics of the National Academy of Sciences of UkraineSlovianskUkraine

Personalised recommendations